Alert archive / Utah / High Wind Watches in 2012
High Wind Watch 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Oct 21, 2012, 3:37 AM MDT. It took effect at Oct 22, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 21, 2012, 3:37 AM MDT (09:37 UTC)
- In effect from
- Oct 22, 2012, 12:00 PM MDT
- Expired
- Oct 21, 2012, 2:19 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KSLC 210937 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MDT SUN OCT 21 2012 UTZ015-016-212300- /O.NEW.KSLC.HW.A.0012.121022T1800Z-121023T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 337 AM MDT SUN OCT 21 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING DELTA...FILLMORE AND BEAVER AND PORTIONS OF INTERSTATE 15 FROM NEAR NEPHI TO SOUTH OF CEDAR CITY. * WINDS: SOUTH TO SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP EARLY MONDAY AFTERNOON AND PERSIST INTO THE EVENING BEFORE DECREASING OVERNIGHT. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS SOUTHWEST AND WEST CENTRAL UTAH...PARTICULARLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
624 WWUS75 KSLC 212019 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT SUN OCT 21 2012 UTZ015-016-220500- /O.UPG.KSLC.HW.A.0012.121022T1800Z-121023T0400Z/ /O.NEW.KSLC.HW.W.0017.121022T1600Z-121023T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 219 PM MDT SUN OCT 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH...INCLUDING THE CITIES OF DELTA...FILLMORE AND BEAVER. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST INTO THE EVENING BEFORE DECREASING OVERNIGHT. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL...PARTICULARLY HIGH PROFILE VEHICLES. INTERSTATE 15...US 6 AND 50...AND STATE ROUTES 21 AND 56 WILL BE AFFECTED. VISIBILITIES MAY BE REDUCED IN AREAS OF BLOWING DUST. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ003>005-013-014-019>021-220500- /O.NEW.KSLC.WI.Y.0036.121022T1800Z-121023T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...WENDOVER...SNOWVILLE...GREEN RIVER...HANKSVILLE... MANTI...RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 219 PM MDT SUN OCT 21 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT MONDAY. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...SALT LAKE DESERT FROM INTERSTATE 80 SOUTHWARD...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...UTAHS DIXIE...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 MPH. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP EARLY MONDAY AFTERNOON AND PERSIST INTO THE EVENING BEFORE DECREASING OVERNIGHT. * IMPACTS: GUSTY WINDS MAY AFFECT TRAVEL FOR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATES 80...15 AND 70. US ROUTE 89 WILL ALSO BE AFFECTED. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. DANGEROUS BOATING CONDITIONS MAY DEVELOP ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ008-517-518-220500- /O.NEW.KSLC.WI.Y.0036.121022T1800Z-121023T1200Z/ WASATCH MOUNTAINS SOUTH OF I-80-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 219 PM MDT SUN OCT 21 2012 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM MDT TUESDAY. * AFFECTED AREA: THE SOUTHERN WASATCH MOUNTAINS AND MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 MPH. GUSTS MAY EXCEED 80 MPH ON RIDGETOPS. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP MIDDAY MONDAY AND PERSIST INTO TUESDAY MORNING. * IMPACTS: STRONG WINDS MAY AFFECT TRAVEL IN THE MOUNTAINS. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 20, 9:07 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 20, 9:07 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT SAT OCT 20 2012 .SYNOPSIS...A BROAD COLD UPPER TROUGH EXTENDS FROM THE NORTHERN ROCKIES INTO THE EASTERN PACIFIC. THIS SYSTEM WILL GRADUALLY SAG SOUTH ALONG THE COAST TONIGHT THROUGH MONDAY THEN SWING INLAND TUESDAY THROUGH WEDNESDAY. && .DISCUSSION...A BROAD TROUGH REMAINS OVER THE NORTHWESTERN STATES. THE AIRMASS IS QUITE COLD AND WILL EVENTUALLY DROP SOUTH LATER MONDAY INTO TUESDAY. WEAK COLD ADVECTION AND INCREASED MID AND HIGH LEVEL MOISTURE WILL FILTER INTO THE AREA TONIGHT. MOISTURE WILL CONTINUE TO INCREASE SIGNIFICANTLY OVER THE NEXT COUPLE DAYS. EXPECT CLOUDY SKIES AND CHANCE OF LIGHT SHOWERS SUNDAY MAINLY OVER HIGHER TERRAIN. FIRST WINTER STORM STILL ON TRACK FOR MONDAY NIGHT INTO TUESDAY WITH WINDY CONDITIONS ACROSS MUCH OF THE AREA AHEAD OF THE FRONT. NO UPDATES NEEDED AT THIS TIME. && .AVIATION...NORTHWEST WINDS EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH AROUND 12Z THEN TURN SOUTHEAST. A 30 PERCENT CHANCE THAT WINDS TURN SOUTHEAST EARLIER EXISTS. CIGS SHOULD REMAIN WELL ABOVE 7000 FT THROUGH AT LEAST 16Z. && .FIRE WEATHER...A COLD FRONT HAS SETTLED INTO NORTHERN UTAH. SOUTHERLY WINDS WILL INCREASE ACROSS CENTRAL AND SOUTHERN UTAH AS A RESULT. THERE WILL BE POCKETS OF CRITICAL SOUTHERLY WIND GUSTS/LOW RH ACROSS CENTRAL AND SOUTHERN UTAH THROUGH LATE AFTERNOON. THE BOUNDARY WILL WAVER ACROSS NORTHERN UTAH THROUGH TUESDAY MORNING...WITH THE THREAT OF PRECIPITATION INCREASING ACROSS NORTHERN UTAH AS MOISTURE INCREASES ACROSS THE REGION. INCREASING SOUTHERLY WIND GUSTS ARE FORECAST MONDAY AND TUESDAY ACROSS THE SOUTHERN TWO THIRDS OF THE STATE...THOUGH RH VALUES WILL BE INCREASING DURING THIS PERIOD. MUCH COLDER AIR ARRIVES TUESDAY AND WEDNESDAY...WITH THE FRONT PUSHING SOUTH ACROSS CENTRAL UTAH. MORE WIDESPREAD PRECIPITATION WILL DEVELOP ACROSS THE NORTHERN TWO THIRDS OF UTAH. SNOW LEVELS WILL DROP AT LEAST INTO THE HIGHER VALLEYS...IF NOT THE BENCHES/ALL VALLEYS FOR A TIME. GUSTY SOUTHWEST WINDS WILL BECOME RESTRICTED TO FAR SOUTHERN UTAH AS HUMIDITY LEVELS CONTINUE TO CLIMB ACROSS THE REGION. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...YOUNG FIRE WEATHER......ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 20, 6:38 AM MDT, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 638 AM MDT SAT OCT 20 2012 UTZ001>016-019>021-517-518-WYZ021-211200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 638 AM MDT SAT OCT 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TREND TOWARDS COLDER AND WETTER WEATHER IS EXPECTED ACROSS UTAH STARTING SUNDAY AND CONTINUING THROUGH MUCH OF THE WEEK. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION IN THE NORTHERN MOUNTAINS MONDAY NIGHT INTO WEDNESDAY. THERE IS ALSO A CHANCE THAT SNOW WILL REACH THE VALLEY FLOORS ACROSS THE FAR NORTH MONDAY NIGHT WITH THE POTENTIAL FOR VALLEY SNOWFALL SPREADING SOUTH TUESDAY AND REACHING THE WEST CENTRAL VALLEYS BY EARLY WEDNESDAY. MOST VALLEY ACCUMULATION WILL BE ON THE LIGHT SIDE AND MAINLY OFF PAVEMENT SURFACES. TEMPERATURES WILL START TO COOL DOWN SUNDAY THEN FALL TO CHILLY VALUES ACROSS THE NORTH MONDAY NIGHT WITH THESE COLDER TEMPERATURES WORKING SOUTH ACROSS THE STATE THROUGH WEDNESDAY. THE GREATEST COOLING WILL BE ACROSS THE NORTH WITH VALLEY HIGHS WEDNESDAY GENERALLY IN THE 40S AND LOWER 50S. WITH THE COLDER TEMPERATURES COMES A THREAT OF A HARD FREEZE TO AREAS WHERE THIS HAS NOT ALREADY OCCURRED. THIS WILL BEGIN TUESDAY NIGHT ACROSS NORTHERN UTAH AND POSSIBLY OCCUR ACROSS CENTRAL AND EASTERN UTAH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:19 PM MDT | High Wind Warning | SLC | 32 hr | |
| Oct 21, 2:19 PM MDT | Wind Advisory | SLC | 38 hr |
Nearby
High Wind Watches in Utah, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.